Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 95, NWS Boston/Norton, MA

September 11, 2014

NWS Boston/Norton, MA issued this small craft advisory at Sep 11, 2014, 2:07 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2014, 2:07 PM EDT (18:07 UTC)
Expired
Sep 11, 2014, 11:00 PM EDT
In force
9 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WHUS71 KBOX 111807
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
207 PM EDT THU SEP 11 2014

...GUSTY SOUTH TO SOUTHWEST WINDS NEAR SHORE INTO THIS EVENING...

.SOUTH TO SOUTHWEST WINDS WILL GUSTS UP TO 25 KT INTO THIS EVENING
AHEAD OF AN APPROACHING COLD FRONT. IMMEDIATELY BEHIND THE FRONT
NORTHWEST WINDS MAY ALSO GUSTS UP TO 25 KT LATER THIS EVENING.
OVERNIGHT NORTHWEST WINDS WILL SLACKEN.

ANZ232>235-237-120215-
/O.NEW.KBOX.SC.Y.0095.140911T1807Z-140912T0300Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
207 PM EDT THU SEP 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-251-120215-
/O.NEW.KBOX.SC.Y.0095.140911T1807Z-140912T0300Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
207 PM EDT THU SEP 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-120215-
/O.NEW.KBOX.SC.Y.0095.140911T1807Z-140912T0300Z/
BOSTON HARBOR-NARRAGANSETT BAY-
207 PM EDT THU SEP 11 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 10:50 AM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Sep 11, 10:50 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
1050 AM EDT THU SEP 11 2014

.SYNOPSIS...
A COLD FRONT WILL BRING A FEW SHOWERS AND PERHAPS A THUNDERSTORM
MAINLY THIS AFTERNOON AND EVENING AS IT CROSSES THE REGION. OTHER
THAN A FEW SHOWERS SATURDAY AFTERNOON/EVENING...DRY WEATHER IS
EXPECTED INTO THE WEEKEND WITH SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
1100 AM UPDATE... JUST SOME MINOR TWEAKS. TEMPERATURES HAVE WARMED
UP A BIT FASTER ALONG THE SOUTH COAST. OVERALL TRENDS ARE ON TRACK
WITH SHOWERS MOVING INTO THE BERKSHIRES.

700 AM UPDATE...
THE OVERALL TREND IN THE FORECAST IS ON TRACK. HAVE UPDATED POPS
THIS MORNING TO INCLUDE LIGHT PRECIP EARLY THIS MORNING PER
LATEST RADAR IMAGERY. ALTHOUGH IT LOOKS AS IF THE PRECIP IS DRYING
UP AS IT MOVES EASTWARD...STILL CANT RULE OUT A LIGHT SHOWER OR
TWO ACROSS THE WEST. PATCHY FOG HAS BEGUN TO SCOUR OUT YET LOW
CLOUDS WILL BE LINGER A TAD LONGER. OTHERWISE ENJOY THE WARMEST
DAY OF THE WEEK.

PREVIOUS DISCUSSION...

AREAS OF LOW CLOUDS AND PATCHY FOG WILL PREVAIL THROUGH DAYBREAK
DUE TO LIGHT ONSHORE FLOW. AREA OF SHOWERS WAS MOVING E FROM NY/PA
AND WILL ARRIVE THIS MORNING BUT EXPECT THIS ACTIVITY TO SPLIT TO
OUR N AND S DUE TO BETTER DYNAMICS /N/ AND BETTER INSTABILITY /S/.

SOUTHERLY FLOW DEVELOPS TODAY AHEAD OF COLD FRONT WHICH WILL HELP
SCOUR OUT CLOUDS/FOG THIS MORNING EXCEPT NEAR S COAST...CAPE COD
AND ISLANDS WHERE IT SHOULD TAKE UNTIL EARLY AFTERNOON. 00Z MODELS
HAVE SPED UP TIMING OF FRONT SLIGHTLY...INTO WESTERN NEW ENGLAND
EARLY THIS AFTERNOON AND BOSTON/PROVIDENCE CORRIDOR EARLY THIS
EVENING.

MAIN CONCERN FOR TODAY IS HOW MUCH AIRMASS IS ABLE TO DESTABILIZE.
NONE OF MODELS SHOW MUCH IN WAY OF CAPE...GENERALLY 500 J/KG OR
LESS...AS BETTER INSTABILITY STAYS S OF NEW ENGLAND. ENVIRONMENT
DOES FEATURE DECENT 0-6KM SHEAR /35-45KT/ AND MARGINAL MID LEVEL
LAPSE RATES...SO IF ANY STORMS DEVELOP THEY COULD PRODUCE STRONG
WINDS. OVERALL SEVERE POTENTIAL IS LOW HOWEVER GIVEN LACK OF
INSTABILITY. PRECIPITABLE WATER VALUES REACH 2 INCHES OR GREATER
WHICH IS NEAR 99TH PERCENTILE CLIMATOLOGICALLY FOR CHATHAM...SO
BRIEF DOWNPOURS ARE POSSIBLE.

FORECAST SOUNDINGS SHOW POTENTIAL FOR 20-25 MPH GUSTS THIS
AFTERNOON...ESPECIALLY NEAR COAST.

HIGHS TODAY WILL REACH 70S AND LOWER 80S...AND WITH DEWPOINTS
CLIMBING WELL INTO 60S HUMIDITY WILL BE NOTICEABLE.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
COLD FRONT PUSHES OFFSHORE TONIGHT. AFTER LINGERING SHOWERS OR AN
ISOLATED THUNDERSTORM NEAR CAPE COD AND ISLANDS...CLEARING WILL
WORK INTO REGION AS DRIER AIR ARRIVES. HIGH PRESSURE BUILDS INTO
NEW ENGLAND FROM SOUTHERN CANADA FRI WITH N/NE FLOW...RESULTING IN
SUNSHINE AND LOWER HUMIDITY.

LOWS TONIGHT WILL FALL BACK INTO UPPER 40S AND 50S...NEAR 60 ALONG
COAST BUT HIGHS FRI WILL ONLY TOP OUT IN 60S TO AROUND 70.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...

* HIGH PRESSURE AND COOLER TEMPS FOR FRIDAY
* SLIGHT CHANGE FOR SHOWERS SAT INTO SAT NIGHT
* A FEW SHOWERS POSSIBLE AGAIN ON TUE BUT NOT A WASHOUT
* SLIGHTLY BELOW NORMAL TEMPS CONTINUE INTO THE MIDDLE OF NEXT WEEK

OVERVIEW...

MODEL AND ENSEMBLE AGREEMENT AND CONTINUITY STILL SEEM TO SUGGEST
ABOVE AVERAGE CONFIDENCE FOR THE LARGE SCALE PATTERN CONSISTING
ALOFT OF AN AMPLIFYING ERN PAC TROUGH AND DOWNSTREAM WRN NOAM
RIDGE/ERN TROUGH. HOWEVER...DETERMINISTIC MODEL RUNS FEATURE TOO
MUCH INCONSISTENCY.

GENERALLY...LONGWAVE UPPER LEVEL TROUGH OVER THE EASTERN HALF OF THE
CONUS WILL HAVE A FEW RIPPLES MOVE THROUGH THE FLOW IMPACTING
SOUTHERN NEW ENGLAND. FIRST SHORTWAVE WILL MOVE THROUGH ON SAT/SUN
WITH THE SECOND ONE PASSING ON TUESDAY. OTHERWISE NORMAL TO BELOW AVG
TEMPS ARE ANTICIPATED THROUGH THE PERIOD WITH HIGH PRESSURE
DOMINATING.

OVERALL HAVE MODERATE CONFIDENCE IN THE FORECAST AS THERE IS TOO
MUCH SPREAD IN THE SPECIFIC DETAILS FOR THE LONG TERM.

DETAILS...

FRIDAY...

HIGH PRESSURE WILL PUSH INTO THE REGION BEHIND THE STALLING OFFSHORE
COLD FRONT. ANTICIPATE NORTHERLY WINDS TO USHER IN A NOTICEABLY
COOLER AND DRIER AIRMASS. TEMPS WILL BE BELOW AVERAGE WITH HIGHS
REACHING MID 60S TO LOW 70S.

SATURDAY TO SATURDAY NIGHT...

HIGH PRESSURE WILL BEGIN TO LIFT NORTHWARD ALLOWING FOR EASTERLY
FLOW ON SATURDAY. BY THE LATE AFTERNOON/EVENING HOURS A DEVELOPING
LOW WILL MOVE ALONG THE STALLED FRONT BRINGING A CHANCE OF SHOWERS.
THERE IS STILL SOME UNCERTAINTY AS THE HIGH PRESSURE TO THE
NORTHERN MAY BUILD AND KEEP THE SYSTEM OFFSHORE. RIGHT NOW BELIEVE
THAT ISOLATED TO SCT SHOWERS WILL DEVELOP...WITH HIGHEST CHANCE
ACROSS THE CAPE/ISLANDS. TEMPERATURES WILL CONTINUE TO BE BELOW
NORMAL.

SUNDAY AND MONDAY...

A MODIFIED CANADIAN HIGH WILL BUILD IN THROUGH EARLY NEXT WEEK. THIS
HIGH WILL KEEP TEMPS STILL BELOW AVERAGE FOR THIS TIME OF YEAR.

TUESDAY...

THE NEXT SHOT FOR ANY SHOWERS WILL BE LATE MONDAY NIGHT INTO TUESDAY
AS ANOTHER COLD FRONT MOVES THROUGH THE FLOW. APPEARS MORE SCATTERED
IN NATURE...BUT WE WILL FINE TUNED THIS PORTION OF THE FORECAST OVER
THE NEXT WEEK.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TODAY THROUGH FRIDAY...MODERATE CONFIDENCE.

MVFR CIGS ACROSS MUCH OF REGION THROUGH 15Z WITH AREAS IFR/LIFR
ESPECIALLY ACROSS HIGHER TERRAIN AND NEAR THE SOUTH COAST.
CONDITIONS SLOWLY IMPROVE THIS LATE MORNING WITH VFR CIGS
EXPECTED BY MIDDAY...BUT MVFR CIGS SHOULD LINGER AROUND CAPE COD
AND ISLANDS.

BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WITH BRIEF DOWNPOURS
AND MVFR/IFR CONDITIONS REACHES W NEW ENGLAND 16Z-18Z...AND INTO
BOSTON/PROVIDENCE CORRIDOR CLOSER TO 20Z. S/SW WINDS GUST TO 20KT
AHEAD OF FRONT.

MVFR CIGS/VSBYS POSSIBLE AROUND CAPE COD AND ISLANDS EARLY THIS
EVENING...OTHERWISE VFR TONIGHT AS SKIES CLEAR BEHIND COLD FRONT.
VFR FRI WITH N/NE WINDS TURNING TO E ALONG E MA COAST BY
AFTERNOON.

KBOS TERMINAL...MODERATE CONFIDENCE. TSTMS MAY OCCUR AROUND 20Z
BUT PROBABILITY IS LOW.

KBDL TERMINAL...MODERATE CONFIDENCE. TSTMS MOST LIKELY AROUND 18Z
BUT PROBABILITY IS LOW.

OUTLOOK...SATURDAY THROUGH MONDAY.

SATURDAY THROUGH MONDAY...HIGH CONFIDENCE. MAINLY VFR OTHER THAN
LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE TYPICAL LOCATIONS.
THERE ALSO IS A LOW RISK OF BRIEF MVFR CONDITIONS SAT
AFTERNOON/EVENING WITH PERHAPS A FEW BRIEF SHOWERS...ESP ACROSS THE
SOUTH COAST.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

COLD FRONT APPROACHING FROM GREAT LAKES WILL BRING INCREASING
S/SW WINDS BY AFTERNOON. GUSTS APPROACH 25KT ON NEARSHORE WATERS
BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE SCA. FRONT CROSSES
WATERS EARLY TONIGHT WITH WIND SHIFT TO NW AND WILL BE ACCOMPANIED
BY SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM.

HIGH PRESSURE BUILDS OVER WATERS FRI WITH N/NE WINDS BUT BELOW
SCA.

OUTLOOK...SATURDAY THROUGH MONDAY...

SATURDAY...MODERATE TO HIGH CONFIDENCE. HIGH PRESSURE BUILDING
ACROSS NORTHERN NEW ENGLAND WILL GENERATE A NORTHEAST FLOW OF AIR
ACROSS THE WATERS. MAY SEE SOME NORTHEAST WIND GUSTS INTO THE LOWER
20 KNOTS...BUT PROBABLY REMAIN JUST BELOW SCA THRESHOLDS.

SATURDAY NIGHT AND SUNDAY...MODERATE CONFIDENCE.  WEAK WAVE OF LOW
PRESSURE PASSES SOUTHEAST OF THE BENCHMARK.  MAY GENERATE A PERIOD
OF NORTHEAST WIND GUSTS OF 20 TO 25 KNOTS AND PERHAPS SOME 5 FOOT
SEAS ACROSS THE OUTER-WATERS.  BEST CHANCE FOR THE STRONGEST WINDS
WILL BE ACROSS THE WATERS SOUTH AND EAST OF NANTUCKET. SCA MAY BE
NEEDED.

SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE.  WINDS SHOULD
BE BELOW SCA THRESHOLDS.  HOWEVER...SWELL FROM A WAVE OR TWO OF LOW
PRESSURE TO THE SOUTH AND EAST OF THE WATERS MAY GENERATE SOME SCA
SEAS ACROSS THE OUTER-WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...99
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Sep 11, 3:24 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
324 AM EDT THU SEP 11 2014

ANZ233-234-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-
120730-
VINEYARD SOUND-BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
324 AM EDT THU SEP 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-235>237-250-251-254>256-120730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
324 AM EDT THU SEP 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.